Aa
A
A
A
Close
Dermatology Community
53.5k Members
Avatar universal

penile psoriasis/ long term irritation after aldara

hey im a 20 year old gay male who used aldara for some small gw for about a month. i quit becuase it was irritating my penis. i have a huge redish pink tinlgling burning blotch that appears to be getting better (after over 3 weeks!) but now another is starting to form i believe it is not incredibly flakey like some of the psoriasis pictures ive seen but it has been kinda dry.. my derm doc suggested some hydrocortisone for the previous burning red blotch which i started yesterday (not sure if its helping yet). I am just confused how this irritation has lasted so long and how another spot has seemed to flare up after over 3 weeks off the drug. can aldara cause permanent penile psoriasis to begin??? i cant have sex or masturbate or anything in over a month... i cant live with this and im losing hope. this is was worse than any genital wart. Any signs of hope or getting better is much appreciated. thanks. I've tested negative for all other stds
6 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
Psoriasis is a long-term (chronic) skin problem that causes skin cells to grow too quickly, resulting in thick, white, silvery, or red patches of skin. It is thought that psoriasis occurs when the immune system overreacts, causing inflammation and flaking of skin. Researchers have found 9 gene mutations that may be involved in causing psoriasis. Although some medicines act as triggers for psoriasis but Aldara is not known to cause it.

Get this dry patch biopsied to confirm the diagnosis. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Avatar universal
hey doc thanks for the reply. I'm DESPERATE. not too sure if its psoriasis or just skin damage or a fungal infection or what... i am going back to my dermatologist at the end of this month. i have been using the hydrocortisone cream on and off but it doesnt seem to be helping too much. the area on the underside of my penis near my testicles to halfway up the shaft is still very red and VERY PAINFUL. not too dry looking or even itchy.. it BURNS and it has been in about the same condition for over a month. any kinda friction feels like fire. I am starting to think I have permanently ruined myself. its driving me insane and making me clinically depressed.

could the aldara or anything make this part of my penis horibly red and painful forever? :(
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
This can be due to contact dermatitis or allergic reaction. It is less likely to be due to psoriasis. Avoid using any lotions and creams for the meantime. Wash the area with a mild cleanser with moisturizing properties like Cetaphil. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid and get it evaluated from a dermatologist to confirm the diagnosis. Also wear cotton clothes till that time and do not apply Aladara.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Avatar universal
Hey man,
I just found your thread of messages with the online MD from a few years back as I was googling my similar problem. I also once used aldara for some genital warts and have been suffering with redness/swelling/pain ever since, and haven't been able to have any sexual acitivity for 4 months now. I'm also losing hope and am thinking I may have permanently ruined my sex life. I've seen a bunch of doctors, all prescribing different creams and ointments, nothing seems to help. Have you recovered from this?? I hope so! Please give me any advice!
Thanks
Avatar universal
Wow
Avatar universal
Every time I see someone with my symptoms it seems they never find an answer.
1 Comments
Hey man I’m having the same problem! Red and very sore and if anything touches it it feels like fire! Did you have any luck? Hope to hear from you Cos I’m losing hope!
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions